MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II 7.5MM RESUR PAT 32MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR

SMITH & NEPHEW, INC. GEN II 7.5MM RESUR PAT 32MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR
Catalog Number 71932636
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/05/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a local antiseptic injection of lidocaine and marcaine and a joint aspiration was required due to postoperative increasing pain.
 
Additional Manufacturer Narrative
The associated complaint device was not returned for evaluation.The following are the results of our investigation: the associated complaint devices were not returned.The clinical/medical team concluded, r/t (b)(4).This is a journey ii bcs retro subject#: (b)(4).Original date of surgery was (b)(6) 2015.Approximately 15 months later ae#: 11 event: status post right knee arthroplasty revision with increasing pain occurred.This event was classified as moderate in severity, possible related to the procedure and the device.The crf provided have been reviewed, however, no clinical supportive documents have been provided.According to the operating surgeon, he performed a local antiseptic injection of lidocaine and marcaine and a joint aspiration that was sent for culture on (b)(6) 2016.The injection provided transient and minor relief.The culture was negative for bacterial growth.Steroid injection was given on (b)(6) 2016 of depo-medrol.On (b)(6) 2016 mri of lumbar spine was ordered and showed significant degeneration in the lumbar spine.On (b)(6) 2016 surgeon repeated joint aspiration for culture and ordered a bone scan.Neither results of the cultures nor has bone scan been provided.Since the device remains in situ, and no clinical information will be provided, we are unable to determine the root cause of the reported pain.The future impact to the patient is unknown since this ae has not resolved.No further clinical/medical assessment is warranted at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.

Brand Name
GEN II 7.5MM RESUR PAT 32MM
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7164285
Report Number1020279-2018-00022
Device Sequence Number16638982
Product Code JWH
UDI-Device Identifier00885556056721
UDI-Public00885556056721
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/23/2024
Device Catalogue Number71932636
Device Lot Number14JM19043
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/11/2017
Supplement Date Received by Manufacturer12/11/2017
Initial Report FDA Received Date01/04/2018
Supplement Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age60 YR